Hail, Platte
- When
- April 2, 10:55 PM CST
- Where
- Platte County, 4.18 mi S of Creston
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.640, -97.360
The hail was accompanied by thunderstorm wind gusts estimated at 60 mph.
Scattered thunderstorms moved into eastern Nebraska and western Iowa ahead of a strong upper level disturbance that moved across South Dakota. The storms fired up in western Nebraska late in the afternoon and moved into extreme eastern Nebraska toward midnight CDT.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OAX wrote it up.
Scattered thunderstorms moved into eastern Nebraska and western Iowa ahead of a strong upper level disturbance that moved across South Dakota. The storms fired up in western Nebraska late in the afternoon and moved into extreme eastern Nebraska toward midnight CDT. Although there was a warm front over far southeast Nebraska...the storms were mostly tied into the upper level feature.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Apr 2, 2:13 PM CST, 8 hours 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 313 PM CDT MON APR 2 2007 .DISCUSSION... THE CHANCE FOR TSTMS AND POSSIBILITY OF SEVERE STORMS ARE THE MAIN CONCERNS IN THE SHORT TERM. TEMPERATURES THE REST OF THE WEEK AND A COUPLE CHANCES FOR LIGHT SNOW OR A LIGHT SNOW/RAIN MIX ARE THE PROBLEMS FARTHER OUT. LATEST WATER VAPOR LOOP DEPICTED SHORTWAVE TROUGH/VORT MAX MOVING EWD FROM MT AND WY. STRONGEST UPPER TROPOSPHERIC FORCING...AS SHOWN BY 500-300 MB QVECTORS AND DIVERGENCE...STAYS TO THE NORTH ACROSS THE DKTS AND MN. 500 MB HEIGHT FALL CENTER IS EXPECTED TO MOVE ACROSS SD AND THE MID LEVEL OMEGA FIELDS INDICATE DECENT UPWARD VERTICAL MOTION MOVING THROUGH OUR AREA OVERNIGHT. THIS MAKES SENSE WITH LIFT ON NORTH SIDE OF FRONTAL BOUNDARY. MODELS DIFFER ON THE LOCATION OF HIGHEST QPF TONIGHT. 20Z SURFACE ANALYSIS SHOWED LOW PRESSURE IN NERN CO WITH WARM FRONT EXTENDING EWD ALONG THE NE/KS BORDER. TEMPS SOUTH OF THE FNT WERE AT OR ABOVE 80 F...AND MOISTURE WAS WORKING ITS WAY NORTH QUICKLY... WITH UPPER 50S SFC DEWPTS IN SRN KS. MOISTURE LIFTING OVER FNT THIS EVENING SHOULD BE MAIN REASON FOR CONVECTIVE INITIATION BY 02Z... MAINLY OVER SWRN IA AND SERN NE. STORMS ALSO RACING QUICKLY EWD FROM WRN NE AND THESE SHOULD AFFECT NRN ZONES. WENT WITH SCT TSTMS MOST AREAS THROUGH 06Z. WILL KEEP A MENTION OF PSBL TSTMS AFTER 06Z...BUT BEST CHANCE OF ANY SEVERE STORMS SHOULD BE BEFORE THAT. MODELS INDICATE THAT THE FNT SHOULD MOVE THROUGH ALL OF OUR AREA BY 12Z TUESDAY. COLD AIR ALOFT AND MOISTURE WRAPPING AROUND 500 MB SYSTEM THAT WILL BE INTENSIFYING OVER THE DKTS SUGGEST POTENTIAL FOR SOME LIGHT RAIN OR SNOW SHOWERS IN OUR NORTHERN ZONES. FOR NOW...WILL JUST MENTION THIS FOR THE MORNING HOURS...BUT SHOWERS COULD LAST LONGER. HIGHS SHOULD BE IN THE 40S NORTH AND 50S SOUTH. OUR AREA IS THEN IN COOL/COLD NW 500 MB FLOW INTO LATE WEEK...AS A CLOSED LOW TRACKS ACROSS THE GREAT LAKES REGION AND RIDGE BUILDS OVER THE ROCKIES. AT THE SURFACE...RIDGE OF HIGH PRESSURE WILL EXTEND FROM CANADA SWD THROUGH THE PLAINS. 12Z RUNS OF THE GFS AND NAM BOTH INDICATE SOME POTENTIAL FOR LIGHT PCPN THURSDAY...GFS MORE SO THAN THE NAM. THIS DEFINITELY SEEMS POSSIBLE...SO ADDED LOW POPS. GFS BRINGS ANOTHER DISTURBANCE DOWN FOR FRIDAY NIGHT...AND THIS COULD PRODUCE SOME SNOW AS WELL. FOR NOW...WILL JUST GO WITH A SLIGHT CHANCE IN MOST OF THE AREA. YET ANOTHER DISTURBANCE IN THE NW FLOW COULD BRING SOME PCPN SUNDAY NIGHT...BUT DID NOT PUT THIS IN THE GRIDS FOR NOW. LARGE SCALE PATTERN DOES NOT CHANGE MUCH INTO THE WEEKEND...SO IT WILL REMAIN COOL. BELIEVE GFS IS WARMING THINGS UP TOO MUCH BY NEXT MONDAY. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && MILLER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1041 PM CDT MON APR 2 2007 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-031745- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 1041 PM CDT MON APR 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND TUESDAY A LINE OF SEVERE STORMS WILL CONTINUE TO MOVE ACROSS THE OUTLOOK AREA INTO THE OVERNIGHT HOURS. DAMAGING WIND GUSTS OF UP TO 70 MPH WILL BE THE PRIMARY HAZARD...HOWEVER LARGE HAIL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY SUB FREEZING TEMPERATURES ARE POSSIBLE EACH MORNING WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT. GRIFFIS
The Omaha radar (KOAX), 90 km away, was scanning. The volume nearest the first event began at 04:55 UTC.
5 hail, 3 thunderstorm wind. Local standard time, as filed.
The hail was accompanied by thunderstorm wind gusts estimated at 60 mph.
The wind was accompanied by dime size hail.
One of two reports of nickel size hail near the Offutt AFB area.
Winds estimated at around 60 mph by the public downed a few small branches in the area.
Thunderstorm wind gusts estimated at 60 mph downed branches 4 inches in diameter near town.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 13969, 13972, 13970, 14215, 13973, 14133, 13971, 14134.